Alert archive / North Carolina / High Wind Warnings in 2005
High Wind Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Nov 21, 2005, 2:20 PM EST. It was in force for 18 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2005, 2:20 PM EST (19:20 UTC)
- Expired
- Dec 9, 2005, 10:17 AM EST
- In force
- 18 days
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 211920 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 220 PM EST MON NOV 21 2005 ...HIGH WIND WARNING IN EFFECT FOR THE OUTER BANKS FOR THIS AFTERNOON THROUGH 10 PM THIS EVENING... ...WIND ADVISORY IS IN EFFECT FOR CARTERET...MAINLAND HYDE AND DARE COUNTIES THROUGH 10 PM THIS EVENING... ...WIND ADVISORY IN EFFECT FOR THE OUTER BANKS FROM 10 PM THIS EVENING THROUGH 4 PM TUESDAY AFTERNOON... .SUSTAINED SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 TO 60 MPH WILL BE POSSIBLE ACROSS OUTER BANKS HYDE AND DARE COUNTIES THROUGH THIS EVENING. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY OVERNIGHT BUT REMAIN AROUND 25 TO 35 MPH WITH HIGHER GUSTS OVERNIGHT AND TUESDAY. NCZ103-104-220000- /O.NEW.KMHX.HW.W.0001.051121T1920Z-051122T0300Z/ /O.EXT.KMHX.WI.Y.0001.051122T0300Z-051122T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 220 PM EST MON NOV 21 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS UPGRADED THE WIND ADVISORY THIS EVENING FOR THE OUTER BANKS TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST. THE WIND ADVISORY WILL BE IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY. A STRONG COASTAL LOW WILL CONTINUE TO TREK NORTHEAST THIS EVENING TOWARDS THE OUTER BANKS. STRONG WINDS ASSOCIATED WITH THIS DEEPENING SYSTEM COULD PRODUCE WIND SPEEDS OVER 40 MPH WITH GUSTS TO 60 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THE LOW MOVES OFF TO THE NORTHEAST TONIGHT...SPEEDS WILL DIMINISH SLIGHTLY TO 25 TO 35 MPH. FOR TUESDAY THE WINDS WILL TURN TO THE WEST WITH FREQUENT GUSTS OF 35 TO 45 MPH POSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ047-081-095-220000- /O.EXB.KMHX.WI.Y.0001.000000T0000Z-051122T0300Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 220 PM EST MON NOV 21 2005 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS ISSUED A WIND ADVISORY FOR CARTERET...MAINLAND HYDE AND DARE COUNTIES...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A STRONG COASTAL LOW WILL CONTINUE TO TREK NORTHEAST THIS EVENING PASSING JUST EAST OF HIGHWAY 17. THE STRONGEST WINDS ARE EXPECTED TO IMPACT THE COASTAL AND SOUND SIDE COUNTIES WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. WINDS COULD REACH UPWARDS OF 50 MPH AROUND STRONG SHOWERS OR THUNDERSTORMS. AS THE LOW MOVES OFF TO THE NORTHEAST TONIGHT...WINDS WILL SHIFT TO THE WEST. SPEEDS WILL DIMINISH TO 20 TO 25 MPH LATE TUESDAY AFTERNOON...AND TO 15 TO 20 MPH TUESDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS72 KMHX 220030 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 730 PM EST MON NOV 21 2005 ...WIND ADVISORY IS IN EFFECT FOR CARTERET...MAINLAND HYDE AND DARE COUNTIES THROUGH 4 PM TUESDAY... ...WIND ADVISORY IN EFFECT FOR THE OUTER BANKS THROUGH 4 PM TUESDAY AFTERNOON... .DEVELOPING LOW PRESSURE OVER EASTERN NORTH CAROLINA THIS EVENING, WILL MOVE NORTHEAST AWAY FROM THE AREA ON TUESDAY. THE LOW WILL PRODUCE SOUTHEAST TO SOUTHWEST WINDS OF 25 TO 35 MPH ALONG THE COAST AND SOUNDS. ISOLATED WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE IN HEAVY SHOWERS. ON TUESDAY STRONGER WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP ACROSS COASTAL EASTERN NORTH CAROLINA AS THE LOW CONTINUES TO STRENGTHEN WELL NORTH OF THE AREA. NCZ103-104-220830- /O.CAN.KMHX.HW.W.0001.000000T0000Z-051122T0300Z/ /O.EXT.KMHX.WI.Y.0001.051122T0030Z-051122T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 730 PM EST MON NOV 21 2005 ...HIGH WIND WARNING IS CANCELLED FOR THE OUTER BANKS... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY FOR THE OUTER BANKS... THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS CANCELLED THE HIGH WIND WARNING FOR THE OUTER BANKS. A WIND ADVISORY IS NOW IN EFFECT FOR THE AREA UNTIL 4 PM EST TUESDAY. DEVELOPING LOW PRESSURE OVER EASTERN NORTH CAROLINA THIS EVENING WILL MOVE NORTHEAST OFF THE VIRGINIA COAST LATE TONIGHT. SOUTHEAST TO SOUTH WINDS OF 25 TO 35 MPH WILL OCCUR ALONG THE OUTER BANKS AS THE LOW MOVES BY. ISOLATED WIND GUSTS TO 50 MPH ARE POSSIBLE IN ANY HEAVY SHOWERS THAT OCCUR. THE LOW WILL MOVE WELL NORTHEAST OF THE AREA WHILE CONTINUING TO DEEPEN ON TUESDAY PRODUCING STRONG WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ NCZ047-081-095-220830- /O.EXT.KMHX.WI.Y.0001.000000T0000Z-051122T2100Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 730 PM EST MON NOV 21 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY FOR CARTERET...MAINLAND DARE...AND MAINLAND HYDE COUNTIES... DEVELOPING LOW PRESSURE OVER EASTERN NORTH CAROLINA THIS EVENING WILL MOVE NORTHEAST OFF THE VIRGINIA COAST LATE TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ALONG THE OUTER BANKS AS THE MOVES BY. ISOLATED WIND GUSTS TO 45 MPH ARE POSSIBLE IN ANY HEAVY SHOWERS THAT OCCUR. THE LOW WILL MOVE WELL NORTHEAST OF THE AREA WHILE CONTINUING TO DEEPEN ON TUESDAY PRODUCING STRONG WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS72 KMHX 082018 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 318 PM EST THU DEC 8 2005 ...WINDS AROUND 35 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES WILL BE POSSIBLE ACROSS THE OUTER BANKS... .A DEEPENING LOW PRESSURE EXPECTED TO DEVELOP OVER THE SOUTHEAST WILL PRODUCE STRONG WINDS ACROSS THE REGION LATE TONIGHT AND INTO FRIDAY. DRIVING CONDITIONS MAY BE HAMPERED BY THE STRONG AND GUSTY WINDS AND HEAVY RAIN. NCZ103-104-090900- /O.UPG.KMHX.WI.Y.0001.051209T1000Z-051209T2200Z/ /O.NEW.KMHX.HW.W.0001.051209T1100Z-051209T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 318 PM EST THU DEC 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EST FRIDAY. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY TURN TO THE SOUTH AT 30 TO 35 MPH OVERNIGHT AND INCREASE TO 35 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AS THE LOW MOVES THROUGH THE REGION FRIDAY. WITH WINDS PARALLEL TO MOST OF THE COAST... ANY SOUNDSIDE FLOODING SHOULD BE MINIMAL. AS WINDS TURN MORE NORTHWEST BEHIND THE LOW...IT COULD KEEP THE WATER ON THE SOUND SIDE AROUND A FOOT OR TWO ABOVE NORMAL...BUT NO SIGNIFICANT IMPACTS ARE EXPECTED. WIND GUSTS UPWARDS OF 50 MPH ARE ALSO POSSIBLE...SO RESIDENTS ALONG THE OUTER BANKS SHOULD TAKE PRECAUTIONARY MEASURES FOR THIS COASTAL STORMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ095-090900- /O.NEW.KMHX.HW.W.0001.051209T1000Z-051209T1900Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 318 PM EST THU DEC 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EST FRIDAY. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY TURN TO THE SOUTH AT 30 TO 35 MPH OVERNIGHT AND INCREASE TO 35 TO 40 MPH BY SUNRISE AS THE LOW MOVES THROUGH THE REGION FRIDAY. THE STRONGEST WINDS WILL BE CONFINED TO DOWN EAST CARTERET COUNTY AND THE CAPE LOOKOUT AREA. WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS OF HIGH SURF WILL BE VERY LIMITED ALONG THE COAST...BUT SOME MINOR FLOODING IS POSSIBLE ACROSS DOWN EAST CARTERET COUNTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ098-090900- /O.NEW.KMHX.WI.Y.0002.051209T0900Z-051209T1900Z/ ONSLOW- INCLUDING THE CITY OF...JACKSONVILLE 318 PM EST THU DEC 8 2005 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EST FRIDAY. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY TURN TO THE SOUTH AT 25 TO 30 MPH OVERNIGHT AND INCREASE TO 30 TO 35 MPH BY SUNRISE AS THE LOW MOVES THROUGH THE REGION FRIDAY. WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS OF HIGH SURF WILL BE VERY LIMITED ALONG THE COAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-090900- /O.NEW.KMHX.WI.Y.0002.051209T1000Z-051209T2000Z/ MAINLAND DARE-MAINLAND HYDE- 318 PM EST THU DEC 8 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST FRIDAY. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY TURN TO THE SOUTH AT 25 TO 30 MPH OVERNIGHT AND INCREASE TO 30 TO 35 MPH BY SUNRISE AS THE LOW MOVES THROUGH THE REGION FRIDAY. WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS OF FLOODING WILL BE LIMITED...BUT SOME MINOR FLOODING IS POSSIBLE ADJACENT TO THE SOUND FROM SWANQUARTER TO STUMPY POINT EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 090806 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 306 AM EST FRI DEC 9 2005 ...WINDS AROUND 35 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES WILL BE POSSIBLE ACROSS THE OUTER BANKS... .LOW PRESSURE WILL MOVE ALONG THE CAROLINA COAST THIS MORNING AND WILL PRODUCE STRONG WINDS ACROSS THE REGION. DRIVING CONDITIONS MAY BE HAMPERED BY THE STRONG AND GUSTY WINDS. THE LOW WILL MOVE QUICKLY OFF TO THE NORTHEAST THIS AFTERNOON. NCZ103-104-092200- /O.EXT.KMHX.HW.W.0001.051209T1100Z-051209T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 306 AM EST FRI DEC 9 2005 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH LOW PRESSURE TO THE SOUTH...WILL CAUSE STRONG WINDS ACROSS THE REGION. SOUTH WINDS AROUND 15 TO 20 MPH WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AS THE LOW MOVES THROUGH THIS MORNING. WITH WINDS PARALLEL TO MOST OF THE COAST...ANY SOUNDSIDE FLOODING WILL BE MINIMAL. AS WINDS TURN MORE NORTHWEST BEHIND THE LOW...IT COULD KEEP THE WATER ON THE SOUND SIDE AROUND A FOOT OR TWO ABOVE NORMAL...BUT NO SIGNIFICANT IMPACTS ARE EXPECTED. WIND GUSTS UPWARDS OF 50 MPH ARE ALSO POSSIBLE...SO RESIDENTS ALONG THE OUTER BANKS SHOULD TAKE PRECAUTIONARY MEASURES FOR THIS COASTAL STORMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ095-091900- /O.CON.KMHX.HW.W.0001.051209T1000Z-051209T1900Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 306 AM EST FRI DEC 9 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION. SOUTH WINDS AROUND 15 TO 20 MPH WILL QUICKLY INCREASE TO 35 TO 40 MPH AS THE LOW MOVES THROUGH THE REGION THIS MORNING. THE STRONGEST WINDS WILL BE CONFINED TO DOWN EAST CARTERET COUNTY AND THE CAPE LOOKOUT AREA. WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS OF HIGH SURF WILL BE VERY LIMITED ALONG THE COAST...BUT SOME MINOR FLOODING IS POSSIBLE ACROSS DOWN EAST CARTERET COUNTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ098-091900- /O.CON.KMHX.WI.Y.0002.051209T0900Z-051209T1900Z/ ONSLOW- INCLUDING THE CITY OF...JACKSONVILLE 306 AM EST FRI DEC 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION. SOUTH WINDS AROUND 15 TO 20 MPH WILL QUICKLY INCREASE TO 30 TO 35 MPH AS THE LOW MOVES THROUGH THE REGION THIS MORNING. WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS OF HIGH SURF WILL BE VERY LIMITED ALONG THE COAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-092000- /O.CON.KMHX.WI.Y.0002.051209T1000Z-051209T2000Z/ MAINLAND DARE-MAINLAND HYDE- 306 AM EST FRI DEC 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION. SOUTH WINDS AROUND 15 TO 20 MPH WILL QUICKLY INCREASE TO 30 TO 35 MPH AS THE LOW MOVES THROUGH THE REGION THIS MORNING. WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS OF FLOODING WILL BE LIMITED...BUT SOME MINOR FLOODING IS POSSIBLE ADJACENT TO THE SOUND FROM SWANQUARTER TO STUMPY POINT EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 091517 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1017 AM EST FRI DEC 9 2005 ...HIGH WINDS ARE NO LONGER EXPECTED SO ALL HIGH WIND WARNINGS AND WIND ADVISORIES HAVE BEEN CANCELLED... NCZ103-104-091630- /O.CAN.KMHX.HW.W.0001.000000T0000Z-051209T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1017 AM EST FRI DEC 9 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH WIND WARNING. $$ NCZ095-091630- /O.CAN.KMHX.HW.W.0001.000000T0000Z-051209T1900Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1017 AM EST FRI DEC 9 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH WIND WARNING. $$ NCZ047-081-091630- /O.CAN.KMHX.WI.Y.0002.000000T0000Z-051209T2000Z/ MAINLAND DARE-MAINLAND HYDE- 1017 AM EST FRI DEC 9 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ NCZ098-091630- /O.CAN.KMHX.WI.Y.0002.000000T0000Z-051209T1900Z/ ONSLOW- INCLUDING THE CITY OF...JACKSONVILLE 1017 AM EST FRI DEC 9 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ VINCENT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Nov 21, 9:05 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 21, 9:05 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 AM EST MON NOV 21 2005
.SHORT TERM...BACK EDGE OF HEAVIEST RAINS MOVING NORTH RATHER
QUICKLY OUT OF SC ATTM. THIS BACK EDGE SHOULD MOVE INTO THE REGION
BY LATE MRNG WITH A POTENTIAL BREAK IN THE PCPN BUT ANOTHER AREA OF
RAIN EXISTS OVER GA ASCD WITH MAIN JET STREAK ROUNDING THE BASE OF
THE UPPER TROF. SO WILL MAINTAIN MENTION OF RAIN AND TSTMS INTO THE
EARLY EVNG HOURS BEFORE TAPERING BACK. INSTABILITY APPEARS TO BE
CONFINED MAINLY TO NEAR COASTAL SECTIONS WITH COASTAL TROF
DEVELOPMENT. WILL KEEP AN ISOLATED MENTION INLAND BUT DO FEEL THE
BEST CHANCE OF TSTMS IS ALONG THE COAST AND OVER THE WATERS. COASTAL
TROF HAS MOVED PAST HSE BUT NOT MUCH FARTHER AND WITH EVAPORATIVE
COOLING REINFORCING WEAK CAD TYPE SIGNATURE IN THE CENTRAL PART OF
THE STATE COASTAL TROF MAY BE PREVENTED FROM MOVING INLAND MUCH AT
ALL. FOR NOW WILL DROP TEMPS A FEW DEGREES TO COVER THIS
POSSIBILITY. EVEN IF TROF MOVES IN AND SFC LOW DEVELOPS FARTHER
INLAND PCPN SHOULD KEEP TEMPS DOWN INLAND.
&&
.MARINE...WILL SEND OUT MORNING UPDATE A LITTLE EARLIER THIS
MORNING AS CONDITIONS RAPIDLY DETERIORATING OVER THE COASTAL WATERS
THIS MORNING WITH RAPIDLY ADVANCING LOW. 41025 OFF HAT ALREADY UP
TO 8 FT AND FRYING PAN 13 FT. THE LOW DEEPENING QUICKLY WITH 3HR PRES
FALLS AROUND 4-5MB OFF THE SC COAST. LOOKS LIKE SOME STRONG WINDS
JUST OFF THE SFC BEGINNING TO SHOW UP ON RADAR...WILL HAVE TO
MONITOR CLOSELY FOR ANY OF THIS MIXING DOWN OVER THE WARMER
COASTAL WATERS WITH SPEEDS IN THE 45KT+ RANGE. WATERSPOUTS ALSO A
POSSIBILITY ALONG THE COASTAL WATERS TODAY WITH REPORTS OF SOME
EARLIER THIS MORNING TO OUR S. WITH BUOYS COMING IN WITH HIGHER
SEAS WILL BUMP UP SEAS A FOOT OR TWO.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FOR NCZ103-104 FROM 1 PM MONDAY TO 4 PM TUESDAY.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 1 PM
MONDAY TO 4 PM TUESDAY.
&&
MLF/SJHazardous weather outlook, Nov 21, 3:13 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 AM EST MON NOV 21 2005 AMZ130-135-150-152-154-156-158-NCZ103-220815- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-OUTER BANKS DARE- 313 AM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHEAST ALONG OR JUST INLAND FROM THE COAST TODAY...THEN LIFTS NORTH OF THE REGION TONIGHT. WINDS WILL BECOME SOUTH TO SOUTHEAST AND INCREASE TO 30 TO 40 MPH THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THE OUTER BANKS THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS ARE EXPECTED WITH A FEW THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE WITH ISOLATED TORNADOES POSSIBLE...ESPECIALLY THIS AFTERNOON. LOCALLY HEAVY RAIN IS EXPECTED WITH OVER 2 INCHES POSSIBLE IN SPOTS. AS THE LOW PASSES NORTH OF THE REGION TONIGHT THE SHOWERS WILL TAPER OFF AS WINDS BECOME WEST TO NORTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TUESDAY. WIND ADVISORY CONDITIONS MAY CONTINUE FOR THE OUTER BANKS. THE STRONG WEST WINDS MAY ALSO LEAD TO MINOR SOUNDSIDE FLOODING ALONG THE OUTER BANKS TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON. NCZ029-044>047-079>081-090>095-098-220815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 313 AM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHEAST ALONG OR JUST INLAND FROM THE COAST TODAY...THEN LIFTS NORTH OF THE REGION TONIGHT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY THIS AFTERNOON ALONG AND EAST OF HIGHWAY 17. LOCALLY HEAVY RAIN IS EXPECTED WITH OVER 2 INCHES POSSIBLE IN SPOTS. GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED ALONG THE COAST TODAY...BECOMING WEST TO NORTHWEST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON NEAR THE COAST.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:11 AM EST | Special Marine Warning | MHX | 34 min |
Nearby
High Wind Warnings in North Carolina, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.